Social Anxiety Support Forum banner

1 - 3 of 3 Posts

·
Registered
Joined
·
345 Posts
Discussion Starter #1
I recently stopped taking Citalopram (not cold-turkey), and I have been having the strangest sensations. I feel like I've been disconnected from the world all the time I was on it, and like I am now finally starting to get back some kind of connection. Also, my social anxiety has actually improved. I stopped taking Citalopram because I thought Magnesium could do a better job at reducing anxiety and depression (Citalopram actually never did much for my depression).

The Wellbutrin I was also taking now seems to give a major increase in confidence, and it's helping my social anxiety a lot. Also, because I'm less disconnected, I actually care about other people again, and this also works wonders in conversation.

All in all, a strange withdrawal. But I'm now confident stopping this drug is good idea.

P.S.: I do have the usual withdrawal symptoms: irritability, restlessness, insomnia, nausea, tiredness, etc.
 

·
Registered
Joined
·
544 Posts
It's not strange at all, in fact a lot of people claim the same thing when coming down/off SSRI medications. A lot of us here believe they actually block certain emotion - that 'caring' part. They tend to make us feel apathetic about the rest of the world. I firmly believe this is one of the worst types of feelings to have. What is the point if you can't enjoy and care about anything? There just isn't.

They're not the answer for social anxiety at all I'm afraid. While they might make people feel less anxious, and self concious by blunting the parts that truly define us is not the way to go.

I hope everything goes ok for you. For the record I've been on about 5 different SSRI medications, so I personally know what you mean. I'm on Effexor right now, and hope to come off this poison at some point.
 
1 - 3 of 3 Posts
Top